Hail, Sioux
- When
- August 10, 1:35 PM CST to 1:55 PM CST
- Where
- Sioux County, 44 mi W of Selfridge
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.033, -101.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 10, 2:07 AM CST, 11 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 307 AM CDT THU AUG 10 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL CONTINUE TO BE CONVECTIVE/SEVERE POTENTIAL. CURRENTLY...AREAS OF STRONG TO SEVERE THUNDERSTORMS OVER THE SOUTHEAST FORECAST AREA...WHERE THE BEST LIFT SEEMS TO BE IN PROXIMITY TO THE SURFACE TROUGH OVER SOUTH DAKOTA. ACTIVITY ALSO BEING ENHANCED BY A MID LEVEL VORT MAX SLIDING SOUTHEAST THROUGH THE REGION. STILL SOME CONVECTIVE ACTIVITY WEST WHERE ANOTHER MID LEVEL DISTURBANCE IS ADVECTING THROUGH. LOOKS TO BE AN ACTIVE PERIOD OF THUNDERSTORMS OVER THE NEXT THREE DAYS THROUGH SATURDAY AFTERNOON. WILL AGAIN SEE CONVECTIVE ACTIVITY THIS AFTERNOON AND EVENING AS THE SURFACE TROUGH AND FRONTAL BOUNDARY BARELY BUDGES. UNSTABLE AIRMASS REMAINS OVER THE REGION ALONG WITH DECENT BOUNDARY LAYER MOISTURE. A MID LEVEL DISTURBANCE WILL ALSO MOVE SOUTHEAST THROUGH THE NORTHERN PLAINS PROVIDING EXTRA DYNAMICS FOR STORM DEVELOPMENT. ADDED SEVERE MENTION DURING THE AFTERNOON AND EVENING FOR THE SOUTH CENTRAL AND SOUTHEAST AS THIS IS LOOKING LIKE A REPEAT FROM YESTERDAY. FOR FRIDAY...THE SURFACE TROUGH REDEVELOPS ACROSS EASTERN MONTANA IN RESPONSE TO UPPER LEVEL DIVERGENCE AHEAD OF A JET STREAK. STRONG SOUTHERLY FLOW WILL RESULT...BRINGING VERY WARM TEMPERATURES OVER THE WEST AND CENTRAL. VERY GOOD MOISTURE ADVECTION WILL ALSO BE IN PLAY AGAIN FRIDAY...AND WILL ADD TO THE INSTABILITY RAPIDLY INCREASING DURING THE AFTERNOON. OVERALL MADE LITTLE CHANGES HERE WITH STORMS BEGINNING WEST IN THE AFTERNOON AND PUSHING EAST DURING THE EVENING AND OVERNIGHT AS THE SURFACE TROUGH SLIDES THROUGH. THUNDERSTORMS CONTINUE YET STILL INTO SATURDAY MORNING AND AFTERNOON WITH A CONTINUED UNSTABLE AIRMASS. THE SURFACE TROUGH/BOUNDARY PROVIDING THE INITIAL LIFT WILL MOVE EAST OF THE CWA BY SATURDAY EVENING...ENDING MOST IF NOT ALL PRECIPITATION OVER WESTERN AND CENTRAL NORTH DAKOTA. MID LEVEL IMPULSES MOVING NORTHEAST ALONG THE FLOW ALOFT MAY BRING SLIGHT CHANCES OF RAINFALL AND THUNDER SATURDAY NIGHT...SO LEFT THIS IN THE FORECAST FOR NOW. FOR TEMPERATURES...WILL BE ANOTHER WARM AND SEMI-MUGGY DAY TODAY. WARMER FRIDAY AS MENTIONED ABOVE...THEN A COOLING TREND NORTHWEST TO SOUTHEAST STARTING SATURDAY WITH COOLER AND DRIER AIR FILTERING IN BEHIND THE DEPARTING SURFACE TROUGH. DESPITE THE BREEZY SOUTHERLY WINDS EXPECTED FRIDAY...DO NOT ANTICIPATE FIRE WEATHER CONCERNS AT THIS TIME WITH THE RISE IN BOUNDARY LAYER MOISTURE. WILL MONITOR THIS SITUATION CLOSELY OVER THE NEXT 24 HOURS IN CASE THE EXPECTED WEATHER CONDITIONS CHANGE. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... ONLY MINOR CHANGES TO THE EXTENDED FORECAST. ADDED SLIGHT CHANCE TO CHANCE POPS SUNDAY WITH MODELS SHOWING A LITTLE CONSISTENCY IN MOVING AN UPPER LEVEL TROUGH THROUGH THE NORTHERN PLAINS. ADDED DRY DAY 8. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 435 AM CDT THU AUG 10 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 435 AM CDT THU AUG 10 2006 /335 AM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY...WITH SEVERE STORMS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1128 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 15 S TAPPEN 46.66N 99.62W
08/09/2006 E2.75 INCH KIDDER ND PUBLIC
DAMAGE TO PICKUP TRUCK AND CAMPER. HAIL LASTED ABOUT 5
MINUTES UNTIL 705 PM CDT.
0750 PM HAIL 11 S GACKLE 46.47N 99.14W
08/09/2006 E0.88 INCH LOGAN ND MESONET
HAIL LASTED UNTIL 755 PM CDT.
&&
JP MARTINThe Bismarck radar (KBIS), 117 km away, was scanning. The volume nearest the first event began at 19:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528352.